Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 24, 2016, 12:20 AM CDT for 5 counties in Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2016, 12:20 AM CDT (05:20 UTC)
- Expired
- Mar 24, 2016, 1:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camp County, TX, Franklin County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 1:05 AM CDT | TSTM WND DMG | 3 E Mount Pleasant, TX | TREES DOWN NEAR THE INTERSECTION OF CR 4030 AND CR 4025. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
402
WUUS54 KSHV 240520
SVRSHV
TXC063-159-449-459-499-240615-
/O.NEW.KSHV.SV.W.0068.160324T0520Z-160324T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 AM CDT THU MAR 24 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMP COUNTY IN NORTHEASTERN TEXAS...
CENTRAL TITUS COUNTY IN NORTHEASTERN TEXAS...
WOOD COUNTY IN NORTHEASTERN TEXAS...
UPSHUR COUNTY IN NORTHEASTERN TEXAS...
FRANKLIN COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 115 AM CDT
* AT 1220 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF COOPER LAKE PARK SOUTH SULPHUR
TO 7 MILES SOUTHWEST OF COMO TO NEAR GOLDEN...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...GLADEWATER...GILMER...MINEOLA...PITTSBURG...WINNSBORO...
LEESBURG...MOUNT VERNON...QUITMAN...BIG SANDY...HAWKINS...COOKVILLE...
WEST MOUNTAIN...GOLDEN...NEWSOME...HAINESVILLE...ROSEWOOD...PURLEY...
PLEASANT GROVE AND SCROGGINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3297 9531 3326 9531 3326 9502 3324 9482
3282 9484 3255 9494 3267 9557 3272 9564
3296 9566
TIME...MOT...LOC 0520Z 274DEG 40KT 3324 9550 3299 9558 3279 9562
HAIL...1.00IN
WIND...60MPH
$$
152 follow-up statements
794
WWUS54 KSHV 240603
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 AM CDT THU MAR 24 2016
TXC063-159-449-459-499-240615-
/O.CON.KSHV.SV.W.0068.000000T0000Z-160324T0615Z/
CAMP TX-TITUS TX-WOOD TX-UPSHUR TX-FRANKLIN TX-
103 AM CDT THU MAR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR CAMP...CENTRAL TITUS...EASTERN WOOD...UPSHUR AND SOUTHERN
FRANKLIN COUNTIES...
AT 103 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR COOKVILLE TO NEAR SCROGGINS TO NEAR
HAINESVILLE...MOVING EAST SOUTHEAST AT 30 MPH. THESE STORMS CONTINUE
TO SHOW A WEAKENING TREND...AND ADDITIONAL WEAKENING IS EXPECTED
DURING THE NEXT 15 MINUTES.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...GLADEWATER...GILMER...PITTSBURG...WINNSBORO...LEESBURG...
BIG SANDY...HAWKINS...COOKVILLE...WEST MOUNTAIN...NEWSOME...HAINESVILLE...
ROSEWOOD...SCROGGINS...WINFIELD...MIDWAY...MILLER'S COVE...ROCKY MOUND...
BETTIE AND LAFAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3297 9531 3324 9512 3326 9502 3324 9482
3282 9484 3255 9494 3265 9545 3273 9543
TIME...MOT...LOC 0601Z 278DEG 23KT 3318 9491 3291 9521 3267 9537
HAIL...<.75IN
WIND...60MPH
$$
15056
WWUS54 KSHV 240613
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
113 AM CDT THU MAR 24 2016
TXC063-159-449-459-499-240622-
/O.EXP.KSHV.SV.W.0068.000000T0000Z-160324T0615Z/
CAMP TX-TITUS TX-WOOD TX-UPSHUR TX-FRANKLIN TX-
113 AM CDT THU MAR 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR CAMP...CENTRAL TITUS...EASTERN
WOOD...UPSHUR AND SOUTHERN FRANKLIN COUNTIES WILL EXPIRE AT 115 AM
CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
OF UP TO 40 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3297 9531 3324 9512 3326 9502 3324 9482
3282 9484 3255 9494 3265 9545 3273 9543
TIME...MOT...LOC 0612Z 274DEG 40KT 3318 9491 3291 9521 3267 9537
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 11:04 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 23, 11:04 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CDT WED MAR 23 2016
.AVIATION...
MOSTLY LOW VFR BKN CIGS ACROSS AREA THIS EVE...WITH SOME HIGH MVFR
LOWERING OCCURRING ACROSS NE TX TERMINALS. LINE OF STG/SVR TSTMS
HAS SLOWED DOWN SLIGHTLY AND WILL DELAY ONSET OF STORMS AN HOUR
OR TWO ON 24/06Z ISSUANCE PACKAGE. STORMS TO GRADUALLY
WEAKEN...WITH DECREASED THREAT OF HAIL OR WIND GUSTS IN EXCESS OF
40 KTS AFTER 06Z. WINDS TO REMAIN SOUTH PRIOR TO STORM ARRIVAL
AT 10 TO 15 KTS WITH GUSTS OF 20 TO 25 KTS. INDS
SHIFTING FROM W-NW MAINLY 10 TO 15 KTS AFTER STORMS WITH A FEW
MID LVL CLOUDS. BY MID MORNING TO MIDDAY...SKIES BECMG VFR
SKC. /VII/.
&&
.PREV DISCUSSION... /ISSUED 820 PM CDT WED MAR 23 2016/
DISCUSSION...
THE EWD PROGRESSION OF THE DRYLINE HAS SLOWED THIS
EVENING...HAVING REACHED JUST E OF A TUL...TO SNL...TO GLE AND MWL
LINE AS OF 01Z. CONVECTION HAS EXPLODED RAPIDLY EARLY THIS EVENING
ALONG THE DRYLINE...AS LARGE SCALE FORCING HAS INCREASED
SIGNIFICANTLY WITHIN THE RFQ OF A 110KT UPPER JET AHEAD OF THE
TROUGHING EXTENDING FARTHER W FROM WRN KS INTO THE OK/TX
PANHANDLES. STEEP 850-700MB LAPSE RATES AND THE PRESENCE OF A
NARROW TONGUE OF 1000-2000 J/KG MLCAPE HAS CONTRIBUTED TO SVR
CONVECTION FROM ECNTRL OK INTO N TX THIS EVENING...WITH THE SHORT
TERM PROGS SUGGESTING THE CONVECTION WILL REACH OUR EXTREME NW
ZONES OF SE OK/NE TX JUST PRIOR TO 06Z. FARTHER E...THE MOISTURE
PROFILE REMAINS MUCH MORE SHALLOW...AND STILL STRONGLY CAPPED JUST
ABOVE 850MB. HOWEVER...VERY STEEP LAPSE RATES ARE EVIDENT IN THE
H700-500 LYR /PER THE 00Z KSHV RAOB/...WHICH SUGGESTS THE SVR
THREAT MAY CARRY OVER INTO NE TX/WRN AR LATER THIS EVENING AND
POSSIBLY A PORTION OF THE OVERNIGHT HOURS. GIVEN THIS INSTABILITY
AND LOW WBZ HEIGHTS...LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE FOR THESE AREAS. HOWEVER...MLCAPES SHOULD DIMINISH
FARTHER E INTO EXTREME ERN TX/SW AR LATE...WHICH SHOULD TAPER THE
SVR THREAT.
HAVE MADE QUITE A FEW CHANGES TO THE FORECAST...MAINLY TO LOWER
POPS THIS EVENING AND TRIM BACK SVR WORDING TO JUST THE NW ZONES.
CATEGORICAL/HIGH LIKELY POPS STILL LOOK GOOD AFTER 06Z...WITH THE
CONVECTION QUICKLY DIMINISHING FROM W TO E AFTER 12Z THURSDAY AS
THE COLD FRONT OVERTAKES THE DRYLINE LATER TONIGHT AND RAPIDLY
PUSHES E THROUGH THE AREA. HAVE ALSO TRIMMED BACK POPS THURSDAY
MORNING AS WELL...WITH THE PROGS SUGGESTING A FASTER COLD FROPA.
DID DROP MENTION OF POPS FOR MUCH OF NE TX/EXTREME SW AR THURSDAY
MORNING...BUT MAINTAINED CHANCE/LIKELY POPS FOR MUCH OF SCNTRL
AR/NCNTRL LA. HAVE ALSO REMOVED POPS FOR THE AFTERNOON WITH THE
FRONT CLEARING THE REGION BY MIDDAY AND CONSIDERABLY DRY ADVECTION
SPILLING EWD BEHIND THE FRONT. WILL ALLOW THE CURRENT LAKE WIND
ADVISORY EXPIRE AT 06Z AS SCHEDULED...ALTHOUGH WINDS WILL REMAIN
QUITE MARGINAL THIS EVENING ESPECIALLY OVER SW AR/NCNTRL LA.
HOWEVER...ANOTHER LAKE WIND ADVISORY WILL LIKELY BE NEEDED AGAIN
THURSDAY FOR MUCH OF THE REGION AS THE POST-FRONTAL WINDS WILL
INCREASE GIVEN THE TIGHTENING PRESSURE GRADIENT.
ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 62 42 67 / 80 20 10 10
MLU 64 66 43 64 / 70 60 10 10
DEQ 47 59 37 64 / 80 10 10 10
TXK 52 60 41 64 / 80 10 10 10
ELD 58 63 40 63 / 80 40 10 10
TYR 49 61 42 68 / 80 10 10 10
GGG 52 61 41 67 / 80 10 10 10
LFK 56 64 42 68 / 80 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR ARZ050-051-
059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR LAZ001>006-
010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, Mar 23, 11:38 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1138 AM CDT WED MAR 23 2016 ARZ070-071-LAZ001-002-010-011-TXZ096-097-108>112-124>126-136>138- 149>153-241645- MILLER-LAFAYETTE-CADDO-BOSSIER-DE SOTO-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 1138 AM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 11 PM CDT TONIGHT DUE TO STRONG AND GUSTY SOUTH WINDS OF 15-25 MPH WITH HIGHER GUSTS TO NEAR 30-35 MPH. A BAND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD OVER THE AREA TONIGHT. THESE STORMS WILL DIMINISH BY EARLY THURSDAY MORNING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY DAMAGING WINDS. DEADLY LIGHTNING AND BRIEF BUT LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. AN ISOLATED TORNADO THREAT IS ALSO POSSIBLE...BUT NOT LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER FRONT WILL MOVE INTO THE AREA FOR THE MIDDLE OF THE WEEKEND...INCLUDING EASTER SUNDAY...DIMINISHING BY LATE SUNDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT. ARZ050-051-059>061-072-073-LAZ003>006-012>014-017>022-OKZ077- TXZ165>167-241645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION- WEBSTER-CLAIBORNE-LINCOLN-BIENVILLE-JACKSON-OUACHITA-SABINE- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-ANGELINA- SAN AUGUSTINE- 1138 AM CDT WED MAR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CDT THROUGH 11 PM CDT TONIGHT DUE TO STRONG AND GUSTY SOUTH WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS TO NEAR 25 TO 30 MPH. A BAND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD OVER THE AREA TONIGHT. THESE STORMS WILL DIMINISHING BY EARLY THURSDAY MORNING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER WITH LARGE HAIL AND POSSIBLY DAMAGING WINDS. DEADLY LIGHTNING AND BRIEF BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. AN ISOLATED TORNADO THREAT IS ALSO POSSIBLE...BUT NOT LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER FRONT WILL BE MOVING INTO THE AREA FOR THE MIDDLE OF THE WEEKEND...INCLUDING EASTER SUNDAY...DIMINISHING BY LATE SUNDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED OVERNIGHT. 05
In the hours before
Special weather statement, Mar 23, 10:29 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT WED MAR 23 2016
OKZ077-240430-
MCCURTAIN OK-
1029 PM CDT WED MAR 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
1130 PM CDT...
AT 1029 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NASHOBA TO 7 MILES
EAST OF CLOUDY TO 6 MILES EAST OF OLETA...AND MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RUFE...RINGOLD...MOUNT HERMAN...PLUNKETVILLE...BATTIEST...HOCHATOWN...
WATSON...PICKENS...BETHEL...SHERWOOD...SMITHVILLE AND SLIM.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3451 9446 3425 9447 3409 9453 3408 9516
3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 0329Z 251DEG 34KT 3450 9517 3431 9515 3417 9523
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 1:07 AM CDT | Special Weather Statement | SHV | Smith | 53 min |
| Mar 24, 1:11 AM CDT | Special Weather Statement | SHV | Bowie, Camp, Cass, Marion, Morris | 49 min |
| Mar 24, 1:56 AM CDT | Special Weather Statement | SHV | Gregg, Harrison, Marion | 49 min |
| Mar 24, 2:14 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 46 min |
| Mar 24, 3:55 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.